Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 199, NWS Austin/San Antonio, TX

June 10, 2007Edwards County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 9:06 AM CDT for Edwards County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 9:06 AM CDT (14:06 UTC)
Expired
Jun 10, 2007, 12:45 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:26 AM CDTFLOOD2 S Rocksprings, TXHIGHWAYS 674 SOUTH AND 377 SOUTH ARE CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2092 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 101410
FFWEWX
TXC137-101745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
906 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF ROCKSPRINGS...

* UNTIL 1245 PM CDT

* AT 859 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER 
  MAINLY RURAL AREAS OF EDWARDS COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN. SINCE SATURDAY AFTERNOON, JUST OVER 4 INCHES 
OF RAIN FELL SOUTH OF ROCKSPRINGS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064

$$
3 follow-up statements
000 
WGUS74 KEWX 101530
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1023 AM CDT SUN JUN 10 2007

TXC137-101745-
EDWARDS TX-
1030 AM CDT SUN JUN 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
EDWARDS COUNTY...

AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. 
ONE TO TWO INCHES OF RAIN HAS FALLEN BETWEEN CARTA VALLEY AND 
ROCKSPRINGS IN THE PAST 3 HOURS. HEAVY RAINS WILL CONTINUE TO 
DEVELOP BETWEEN CARTA VALLEY AND ROCKSPRINGS WITH AN ADDITIONAL ONE 
TO TWO INCHES POSSIBLE. LAW ENFORCEMENT IN ROCKSPRINGS REPORTED 
HIGHWAY 377 IS CLOSED BETWEEN ROCKSPRINGS AND CARTA VALLEY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS 
AND CARTA VALLEY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED 
AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE 
LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064

$$
000 
WGUS74 KEWX 101614
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 AM CDT SUN JUN 10 2007

TXC137-101745-
EDWARDS TX-
1109 AM CDT SUN JUN 10 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
EDWARDS COUNTY...

AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHT RAIN ACROSS THE NORTHERN HALF OF EDWARDS COUNTY.  ISOLATED 
HEAVY RAINS MAY REDEVELOP OVER THE NUECES RIVER VALLEYS LATE THIS 
MORNING, PRODUCING AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN SOUTH 
OF ROCKSPRINGS AND CARTA VALLEY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064

$$
000 
WGUS74 KEWX 101641
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1141 AM CDT SUN JUN 10 2007

TXC137-101651-
EDWARDS TX-
1141 AM CDT SUN JUN 10 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY...

LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 7:32 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 10, 7:32 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CDT SUN JUN 10 2007

.UPDATE...
UPDATED TO EXPAND POPS EASTWARD INTO SAT AND CONTINUE HIGH CHANCE
POPS AND LOCALLY HEAVY RAIN OVER THE WESTERN HILL COUNTRY. THE SMALL
MCS HAD BECOME BETTER ORGANIZED, AND THE INFLOW IS SUPPORTING
STREAMER SHOWERS FARTHER EAST TOWARD SAT. EXPECT MUCH LESS
ACTIVITY THIS AFTERNOON AS A DEVELOPING MCV LIFTS NORTH INTO WEST
CENTRAL TX. NEAR UNIFORM SE 700 MB FLOW SUGGESTS MODELS ARE DOING
A POOR JOB OF FORECASTING THE RIDGE STRENGTH. SOME DRY AIR SHOULD
BE ENTRAINED INTO THE FORECAST AREA BY LATER TODAY, GIVING THE
UPPER RIDGE A CHANCE TO REESTABLISH DOMINANCE AS IT SHARPENS
BETWEEN TWO LOW PRESSURE SYSTEMS TUESDAY AND WEDNESDAY. THUS WILL
CONTINUE TO LEAVE OUT POPS FOR MOST AREAS TONIGHT THROUGH
WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 620 AM CDT SUN JUN 10 2007/

AVIATION...
WIDESPREAD MVFR CIGS WITH AREAS BRIEF IFR CIGS VSBY 4-6 MILES IN BR
BEFORE 14Z. DUE TO A WEAK UPPER LOW OVER NE MEX...SCT-NMRS SHRA/TSRA
WILL CONTINUE OVER THE RIO GRANDE PLAINS WEST OF A KECU-KDRT LINE
UNTIL 17Z. AFTER 17Z CIGS LIFTING TO VFR MOST AREAS WITH ISOLATED
SHRA/TSRA ACROSS THE AREA. MODERATE SELY LOW LEVEL FLOW WILL CONT
OFF THE GLFMEX. MVFR CIGS QUICKLY FORMING AGAIN THIS EVENING
BETWEEN 04Z AND 06Z WITH CONVECTION OVER MEX AGAIN POSSIBLE INTO
THE KDRT AREA LATE TONIGHT.

PREV DISCUSSION... /ISSUED 453 AM CDT SUN JUN 10 2007/

UPDATE...
WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE
SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY
MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO
NEAR HDO.

PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/

DISCUSSION...
HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF
DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO
MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A
CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH
AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF
THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV
TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION.
WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO
AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE
WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY
ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL
WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE
IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS,
THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY
AS FAR EAST AS SAT.

A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD
INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY
WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO
DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER
LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW
THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD
EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A
COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH
HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE
COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY
SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE
TX.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              94  72  94  72  95 /  10  -   -   -   -
AUSTIN BERGSTROM INTL AIRPORT  94  70  95  69  94 /  10  -   -   -   -
DEL RIO INTL AIRPORT           92  74  96  75  93 /  40  10  -   -   -
SAN ANTONIO INTL AIRPORT       93  73  93  73  94 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/01
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SUN JUN 10 2007

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MEXICO WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN
OVER RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. THERE IS A POTENTIAL
FOR FLASH FLOODING FROM LOCALLY HEAVY RAINS OF 2 TO 4 INCHES THIS
MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 10, 7:51 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            3 S DEL RIO             29.33N 100.90W
06/10/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            SEVERAL MINOR STREETS ARE CLOSED, DUE TO FLOODING OF THE
            LOW WATER CROSSINGS.

&&

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:14 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 10, 6:08 AM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 10, 6:44 AM CDTFlash Flood WarningEWXEdwards3 hr
Jun 10, 8:56 AM CDTFlash Flood WarningEWXVal Verde79 min
Jun 10, 9:51 AM CDTFlash Flood WatchEWXEdwards, Kinney, Val Verde11 hr
Jun 10, 10:19 AM CDTFlash Flood WarningEWXVal Verde56 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.